Skip to Main content Skip to Navigation
Journal articles

Highly-oscillatory problems with time-dependent vanishing frequency

Philippe Chartier 1, * Mohammed Lemou 1 Florian Méhats 2 Gilles Vilmart 3
* Corresponding author
1 MINGUS - Multi-scale numerical geometric schemes
IRMAR - Institut de Recherche Mathématique de Rennes, ENS Rennes - École normale supérieure - Rennes, Inria Rennes – Bretagne Atlantique
Abstract : In the analysis of highly-oscillatory evolution problems, it is commonly assumed that a single frequency is present and that it is either constant or, at least, bounded from below by a strictly positive constant uniformly in time. Allowing for the possibility that the frequency actually depends on time and vanishes at some instants introduces additional difficulties from both the asymptotic analysis and numerical simulation points of view. This work is a first step towards the resolution of these difficulties. In particular, we show that it is still possible in this situation to infer the asymptotic behaviour of the solution at the price of more intricate computations and we derive a second order uniformly accurate numerical method.
Document type :
Journal articles
Complete list of metadata

Cited literature [22 references]  Display  Hide  Download
Contributor : Philippe Chartier Connect in order to contact the contributor
Submitted on : Tuesday, March 5, 2019 - 5:40:18 PM
Last modification on : Wednesday, November 3, 2021 - 6:30:26 AM
Long-term archiving on: : Thursday, June 6, 2019 - 12:59:27 PM


Files produced by the author(s)



Philippe Chartier, Mohammed Lemou, Florian Méhats, Gilles Vilmart. Highly-oscillatory problems with time-dependent vanishing frequency. SIAM Journal on Numerical Analysis, Society for Industrial and Applied Mathematics, 2019, 57 (2), pp.925-944. ⟨10.1137/18M1203456⟩. ⟨hal-01845614v2⟩



Record views


Files downloads